Wondering how weird healing can feel? - Pernicious Anaemi...

Pernicious Anaemia Society
22,722 members16,026 posts

Wondering how weird healing can feel?

Justiina
Justiina

I don't have PA but I am getting B1+B6+B12 injections for build up of lactic acids to due to unknown hiccup in citric acid cycle. Two weeks ago got a loading dose which is 3 injections to see if it helps. It did, but after first maintenance injection last Friday have not felt quite right.

My appetite is better, body temperature better, blood pressure increased a bit but have very weird like itchy feeling in the muscles. I have had muscular fatigue for two decades and I fear it's permanent. My homocysteine has been over the range and B12 was close to lowest range, been on sublingual methylocobalamin which lower the homocysteine but very slowly. In the neurobion injection there is 0.33 mcg cyanocobalamin, and 33 mg of B1 and B6.

I am not sure if low dose like that is enough to trigger healing or why do I feel not so right.

After the first two injections I felt dead but the third one was better and felt good for five days. After first maintenance have had more this itchy annoying feeling in the muscles.

I sleep good and wake up feeling more rested so it doesn't affect my sleep.

I am on essential amino acids as my prealbumin is low indicating low protein despite normal diet. I also take iron, flora vital as it suits my stomach.

I know this not similar to most here but just wondering can healing feel this weird? Not sure if sublingual B12 would smoothen things as the B12 in the injection is so low, but the injection is not for low B12 so maybe I should go back on sublingual together with with the injection.

10 Replies
oldestnewest
clivealive
clivealiveForum Support

Hi Justiina

It is not uncommon for some symptoms to appear to get worse before they get better as the B12 you are having starts repairing the damage done to your nervous system and your brain starts getting multiple messages from part of the body it had "forgotten about" or lost contact with.

I sometimes liken it to a badly tuned radio on which you have turned the volume up high trying to catch the programme you want when all of a sudden the signal comes in loud and clear and the blast nearly deafens you.

A lot will depend on the severity and longevity of your B12 deficiency as to how long before there is no further improvement or recovery.

Some symptoms will "disappear" quite quickly whereas others may take months or even years. There is no set timescale as we are all different.

If you can get to see a doctor please also ask him/her to check your Folate level as this and B12 help your iron to make red blood cells and to function properly.

Replacing B12 will lead to a huge increase in the production of blood cells and platelets (which occurs in the bone marrow) and can lead to rapid depletion of folate and iron stores; this can then limit the expected recovery of Haemoglobin. Both iron and folate may be needed.

I am not a medically trained person but I've had Pernicious Anemia (a form of B12 deficiency) for more than 46 years.

I wish you well.

Justiina
Justiina in reply to clivealive

Thanks. I fell ill two decades ago and B12 has been one issue i am sure of it as it has helped me slowly but steadily, I am just not quite sure if the sublingual has enough solidness to relieve symptoms. Now, like I said on my first posting this is sort of different route as I am getting combined vit B's for lactic acid build. At this point I dont know which one of the vitamins did help, thats annoying and is my body crying for more as we are now trying to figure out the routine for injections and now its once a week.

I know folate is needed, but my folate has always been good before and after on B12, my diet is very rich on folate , at this point my doctor says its enough, but I am having blood tests end of this month to see how things are developing, folate will be tested too.

My doctor reminded me of being patient and give healing time !!!

Its just overwhelming and I cannot wait things to get better as I felt so much improvement after the first three injections and now things have changed, not for worse, but the feeling in my muscles is just so weird.

But its good to know it isnt easy, as some symptoms have improved I take it as a good sign that deficiency indeed has been one of my problems. I just have to be patient!

Gambit62
Gambit62Administrator

think you have the quantities wrong cyano is probably .33mg and the others 33 mcg, which means B12 would be 1/3 of norm used for treatment of B12 absorption problems - that's still a lot of B12 so quite possible it will have an effect .... and it is quite common for things - particularly aches and pains - to get a bit worse before they get better.

Justiina
Justiina in reply to Gambit62

Yeah b12 is 0.33 mg not mcg. B1 and B6 both 33 mg.

B12 is cofactor for B1 and B6 in this treatment and sort of secondary. B12 issue will be monitored and see how we are going to do is as it's not possible to start normal B12 injections at the same time so might switch to only B12 later on and see if the lactic acid build and can be dealt with some other way.

It sounds like you’re getting one-third of the normal neurobion dose. Normally it is 100 mg/mL of B1 and B6 and 1 mg/mL of B12. Even so, 330 mcg of B12 is still a reasonable dose.

Cyanocobalamin (which is what is in Neurobion) isn’t known for causing bad reactions. Methylcobalamin has been known to do so. So it may be the sublinguals that are making you feel weird.

It might be an idea to keep up with the injections, preferably one a week, and stop the sublinguals to see if they are needed.

Justiina
Justiina in reply to fbirder

I dont know if I had bad reaction, but after the first two shots I felt quite off, but third one felt amazing so I doubt I have reaction to any of vitamins itself. But I felt increased warmth , for example if I did something physical I felt very sweaty but wasnt sweating really and slightly nauseous which went away when I laid down for a while and soon got very hungry. I connect that feeling to increased energy as B1+B6 helping converting carbs to energy, that off feeling passed relatively fast and didnt worsen , I took for example liquid iron and coffee which did not make me nauseous.

Injections for now once a week and then try to extend, I might try to extend next one if I feel ok and no lactic acid build up. My doctor left me to make the decision as only I know how I feel, but he says eventually it can be extended might be now or after next one.

But i take increased body temp, slightly increased blood pressure and very steady heart rate as a good sign.

Yeah my Neurobion is relatively small dosage but its only to help the citric acid cycle as I apparently was not converting carbs to energy and had protein deficiency despite normal diet. Injection is supposed to do the trick with essential amino acids and iron.

Hi Justiina,

I was wondering what is the test that showed build up of lactic acid? I have low B12, iron and folate , as well as hypothyroidism, and was thinking maybe I should check my lactic acid too... Thx

Justiina
Justiina in reply to Olissima

My doctor uses pyruvate/ lactic acid/ test. Tho I didn't get it done as the lab needs to handle the pyruvate test in certain conditions and over here was hard to arrange because of long distance to lab that does it. My doctor asked if I wanted to try this injection instead, if it works it confirm the build up of lactic acids. I took the chance as no harm done and for me it works.

I also had low prealbumin indicating protein deficiency which could be caused by cells drawing amino acids from my blood to use as energy because failing to use carbohydrates.

Naturally I also have so tight calves that it tightens my achilles tendons so bad walking has been painful that lead to a conclusion of lactic acid build up/ energy failure/ low thiamine.

So for me it wasn't tested properly but the pyruvate/lactic acid ratio can be done , if pyruvate is high then lactic acids are not breaking down properly.

Thx!

Yes, as fbirder says, methylcobalamin can cause reactions. If I take very much orally, my whole system feels out of control. Last month, I was mistakenly given a methyl shot instead of hydroxy. I only discovered this after having some serious concerns about how I was feeling. One thing in particular was a feeling in my muscles that could be described as "itchy". Sometimes it got so bad it was like an anxiety attack everywhere in my body, excepty brain. And others it felt like rls, except it was in my whole body. Not sure what's behind what you're feeling but I wouldn't be surprised if those methyl supplements were involved.

You may also like...